Tennessee, 2019

Flood in Tennessee, July 7, 2019

July 7, 2019 · NWS OHX · 1 event in 1 county or zone

Test.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Test.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 7, 5:25 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 7, 5:25 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
625 AM CDT Sun Jul 7 2019

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest satellite imagery shows an upper level low spinning away
near Memphis with a weak surface low noted in radar imagery over
our southwest counties. Models shift the upper low southeast into
northern Alabama and Georgia through tonight, and with plenty of
instability and moisture remaining in place today, expecting
scattered to numerous showers and thunderstorms to develop near
the upper low center and in feeder bands extending to the
northeast by this afternoon. Model pops vary wildly for today but
in general high chance pops appear warranted over our southeast
half closer to the circulation center with lower pops over the
northwest. As has also been the case the past several days, no
widespread severe storms are anticipated but a couple could be
strong or marginally severe, with damaging winds the main threat
due to a bit more mid-level dry air today. Would also not be
surprised to see a storm or two with some weak rotation due to
the vorticity associated with the upper low.

As the upper low shifts southeast away from Tennessee tomorrow,
rain chances are expected to lower significant for the rest of the
week as drier air in the mid and upper levels of the troposphere
filters in from the north. Hesitant to remove pops completely from
any particular day due to low level moisture remaining plentiful,
but 00Z models suggest Monday through Wednesday will be rain-free
for most of Middle Tennessee. Less coverage of precip this time
of year naturally means hotter temperatures, and thus highs will
be on the way up the next few days with some areas west of the
Plateau reaching the mid 90s. Heat indicies will also be a tad
higher and reach well into the 90s to near 100 each afternoon. By
Thursday into Friday, a weak cold front is shown by the GFS and
ECMWF slipping southward into our area, which will nudge our
precip chances back up some. Will also have to keep an eye on our
aforementioned upper low, which has been shown by the Euro in
particular developing into a tropical system across the northern
Gulf of Mexico. Lots of uncertainty on this occurring, but if it
does the general upper pattern forecast keeps the Tennessee Valley
in a break between an upper ridge over the western CONUS and the
Bermuda High over the western Atlantic, which would likely steer
the system on a general north or northeastward course - giving us
much higher rain chances next weekend.

&&

.AVIATION...
12Z TAF DISCUSSION.

Low CIGS at BNA and MQY are expected to dissipate early this
morning, and chances for showers and thunderstorms will once again
impact the mid-state as a frontal boundary moves through. After
the front moves through by this evening, winds will become light
and variable and will have to monitor for possible fog development
overnight, especially if TAF sites receive significant rainfall.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........05
Hazardous weather outlook, Jul 7, 4:08 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Sun Jul 7 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-081015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Sun Jul 7 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong storms will be possible again this afternoon and
evening, with strong gusty winds and locally heavy rainfall the
main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

55

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
July 7, 7:00 AM CST
Where
Perry County, 0.33 mi N of Linden to 0.71 mi S of Linden
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.625, -87.851

Facebook photos showed several roads were flooded in and around Linden, including Shelton Street, Webb Avenue, and Shea Hollow Drive.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846887.